MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AVALUS ULTRA BIOPROSTHESIS; REPLACEMENT HEART-VALVE

MEDTRONIC MEXICO S. DE R.L. DE CV AVALUS ULTRA BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 400U25
Medical Device Problem Codes Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this 25mm avalus ultra valve, it was explanted and replaced with an unknown product.The reason for the replacement was reported due to the leaflets did not coapting properly once implanted, the right side of the valve was stretched, and the middle leaflet was folded, resulting in severe central aortic regurgitation. the valve was explanted and replaced. after replacement, mild aortic insufficiency was observed.The anatomy was described as a true bicuspid (sievers type 0) aortic valve with a very elliptical annulus, and the anatomy was considered a contributing factor. no additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
B5, d9 and h6 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the valve was replaced with a valve of the same size and model.It was reported that the valve was fully sutured and tested prior to removal.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the valve appeared discolored, consistent with prior blood contact.All leaflets were in a semi-closed configuration, with a discernable coaptive gap between leaflet 1(l1) and leaflets 2 (l2) and 3 (l3).L1 appeared intact with no tears or major damage.A small fold (gap) was present at the inferior coaptive junction (icj) of commissure 2, distal to post 2.A superficial scratch measuring approximately 6.5 mm was identified in the central region of l2, distal to the free margin.L2 also exhibited small folds (gaps) at the icjs of commissure 3, distal to post 2m, and commissure 4, distal to post 3.L3 displayed small folds (gaps) at the icjs of: commissure 5, distal to post 3, and on commissure 6, distal to post 1.An intracuspal hematoma was observed on the inflow aspect of l3.The observed folds across l1-l3 appear to correlate with bending of the corresponding stent posts.All commissures appeared intact with no visible tears.All posts (p1, p2, and p3) exhibited slight lateral deflection.Upon receipt, the valve's sewing cuff was oriented in an upright position.The sewing cuff appeared intact with no observable damage.Conclusion: the investigation is in progress.A supplemental report will be submitted after completion of the investigation.H3: device evaluated? updated h6: updated the codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: code updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AVALUS ULTRA BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23581923
Report Number9617601-2025-02813
Device Sequence Number9505811
Product Code LWR
UDI-Device Identifier00763000647056
UDI-Public(01)00763000647056(17)280714(20)01
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400U25
Device Catalogue Number400U25
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/03/2025
02/13/2026
03/10/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/17/2025
03/10/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale
Patient Weight80 KG